News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: sythenactin test-seizures?


 stargirl - Tue Feb 17, 2009 6:14 am

Hi i am a 21 year old female, ?endocrine disorder.
Past medical history- none
past surgical history- ptosis, squint, epicanthric folds, bone biopsy (fibrous dysplasia)
symptoms- variety non-specific symptoms, tachycardia, loss of peripheral vision, syncopyal attacks,

I was admitted for endocrine workup, had the short sythenactin test. After this test i began to feel much worse and started to have recurrent syncope. Few days later had this feeling like something was not right, then suffered bad tonic-clonic seizures. I had gone into status epilepticus twice, and the last seizure ment that i had to be anaesthnatised and spent time in intensive care. I am now on antiepileptic medication, since then i have had a few more seizures.

Before this sythenactin test i have had no known seizures, could the test have caused then, or could it be a coincidence?
Is this test known to cause seizures?
Please post back, thank you,
 John Kenyon, CNA - Wed Mar 04, 2009 10:54 pm

User avatar Hello --

There is nothing I know of in the literature regarding long-term side effects of the synacthen test, and no clear reason why this should happen because of it. The few potential side effects are felt during or right after the test.

Based on your history, however, it seems likely there is something going on in the area of the pituitary (if not actually in or on it) which is progressing and has begun to cause extrapyramidal effects which have now progressed to wholesale seizures. While the seizure activity is probably coincidental to an extent, it may be indirectly related, either because of some process in the head up around the pituitary gland, or perhaps the brief rush of adrenal stimulation "threw a switch" and helped set off this process without there being a direct link to the synacthen. Hopefully a neurologist is following you intensely for this and the appropriate studies are being done to locate the underlying cause so as to manage it better.

I hope this is helpful. Good luck to you. Please follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here